MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120615
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Infarction, Cerebral (1771)
Date of Event 01/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).[conclusion]: it was reported via the sterling study that patient (b)(6), experienced a stroke.The (b)(6)-year old female patient with a history of cardiac arrhythmia, hyperlipidemia, hypertension, ischemic stroke, and no history of prior surgical or neurovascular interventions for the target aneurysm had presented with an 11 mm x 6 mm left sidewall internal carotid artery unruptured aneurysm with a 6 mm dome, 2.3 mm neck and 2.6 mm dome to neck ratio.The parent vessel diameter was 4.4 mm and the modified rankin score was 0.The patient underwent the index procedure on 1/7/2019, which involved the placement of a 6 mm x 15 cm galaxy g3 coil (gly120615 / l12715), a 5 mm x 15 cm galaxy g3 coil (gly120515 / l10159), and a 4 mm x 10 cm galaxy g3 xsft coil (glx120410 / l13035).Heparin and protamine were administered.No thromboembolic event was reported.The packing density at the conclusion of the procedure (using angiocalc) was 4.2%.According to the investigator, the treatment of the target aneurysm was considered complete with no evidence of device-related adverse events or device malfunctions during the procedure.The modified raymond-roy classification (mrrc) was class ii (residual neck).There was no report of coil resistance / friction or loss of target position / access during the procedure.On (b)(6) 2019, the patient experienced a moderately severe stroke that was considered to be life threatening.Per the opinion of the investigator, this serious adverse event (sae) is probably related to the device.The patient underwent a magnetic resonance imaging (mri).The result of the mri was not provided.There was no endovascular or surgical intervention performed.The stroke event was reported as resolved on (b)(6) 2019.The patient was discharged to home with self-care on (b)(6) 2019, with an mrs score of 1.Stroke is a known possible adverse event associated with the galaxy g3 and is listed in the instructions for use (ifu) as such.The galaxy g3 microcoil delivery system is intended for endovascular embolization of intracranial aneurysms.There was no information provided to indicate a device malfunction or reason for considering the event to be related to the device.With the information provided, it is not possible to determine the root cause of the stroke; however, the patient was a high risk for stroke due to her history of hyperlipidemia, hypertension, and history of stroke.Since the event is a life-threatening injury it meets criteria of mdr reportability as a serious injury.The 6 mm x 15 cm galaxy g3 coil remains implanted and is thus not available to be returned for evaluation.Based on complaint information, the device remains implanted and is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l12715) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.There was no report of any product malfunction related to the 6 mm x 15 cm galaxy g3 coil.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00879, 3008114965-2019-00880, and 3008114965-2019-00881.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported via the sterling study that patient (b)(6), experienced a stroke.The (b)(6)-year old female patient with a history of cardiac arrhythmia, hyperlipidemia, hypertension, ischemic stroke, and no history of prior surgical or neurovascular interventions for the target aneurysm had presented with an 11 mm x 6 mm left sidewall internal carotid artery unruptured aneurysm with a 6 mm dome, 2.3 mm neck and 2.6 mm dome to neck ratio.The parent vessel diameter was 4.4 mm and the modified rankin score was 0.The patient underwent the index procedure on 1/7/2019, which involved the placement of a 6 mm x 15 cm galaxy g3 coil (gly120615 / l12715), a 5 mm x 15 cm galaxy g3 coil (gly120515 / l10159), and a 4 mm x 10 cm galaxy g3 xsft coil (glx120410 / l13035).Heparin and protamine were administered.No thromboembolic event was reported.The packing density at the conclusion of the procedure (using angiocalc) was 4.2%.According to the investigator, the treatment of the target aneurysm was considered complete with no evidence of device-related adverse events or device malfunctions during the procedure.The modified raymond-roy classification (mrrc) was class ii (residual neck).There was no report of coil resistance / friction or loss of target position / access during the procedure.On (b)(6) 2019, the patient experienced a moderately severe stroke that was considered to be life threatening.Per the opinion of the investigator, this serious adverse event (sae) is probably related to the device.The patient underwent a magnetic resonance imaging (mri).The result of the mri was not provided.There was no endovascular or surgical intervention performed.The stroke event was reported as resolved on (b)(6) 2019.The patient was discharged to home with self-care on 1/10/2019, with an mrs score of 1.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-000364875.The purpose of this mdr is to include the additional event information received on 2/10/2020 and to correct the manufacturer information in sections d and g.[additional event information]: on 10 february 2020, modified information was received from the clinical database that the severity of the event was changed from moderate to severe.Corrected sections: d.3, and g.1.Updated sections: g.4, g.7, h.2, and h.10.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00879, 3008114965-2019-00880, and 3008114965-2019-00881.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr submission is to include additional information received on 16 june 2021.[additional information]: on 16 june 2021, modified information was received.The modified information indicated that the adverse event term ¿stroke¿ was changed to ¿ischemic stroke watershed.¿ there is no new information that alters the previous file type determination, coding, and/or reportability determinations.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00879, 3008114965-2019-00880, and 3008114965-2019-00881.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include additional information received.The source documentation was provided by the clinical study team on 09 june 2021.[additional information]: on (b)(6) 2021, the clinical study team provided source information.The information was reviewed.The left-handed female with a history of hyperlipidemia presented with word finding difficulty.During neurological workup, magnetic resonance angiography (mra) showed a left internal carotid artery saccular paraopthalmic aneurysm.An excelsior sl-10 (stryker) microcatheter was advanced over a synchro2 0.014¿ (stryker) microwire and placed into the aneurysm lumen.A total of three cerenovus coils were implanted (2 galaxy g3 and 1 galaxy g3 xsft).Due to vessel anatomy, the decision was made to implant a 5.0mm x 16mm pipeline embolization device (ped).The device was coaxially introduced through a phenom 27 (medtronic) microcatheter and successfully deployed across the neck of the left ica aneurysm.The microcatheter was then advanced over the wire through the stent to retrieve the wire/stent coil and once it was captured, the wire was pulled into the microcatheter.Follow up cervical ica angiogram through the guide catheter showed questionable wall apposition of the distal end of the ped device.Under fluoroscopic guidance, a hyperform (medtronic) balloon was advanced over a microwire through the ped and gently inflated across the ped.Final cervical ica angiogram through the guide catheter showed good wall apposition of the ped device with no in stent stenosis, good coil placement within the aneurysm lumen and contrast stagnation within the aneurysm sac.There was no evidence of arterial injury or distal thromboembolic event.No complications were experienced, and the patient was discharged from the neurointerventional suite following reversal of general anesthesia, and confirmation of a normal neurological exam.There is no new information that alters the previous file type determination, coding, and/or reportability determinations.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00879, 3008114965-2019-00880, and 3008114965-2019-00881.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 6MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CA CH-24 00
SZ  CH-2400
MDR Report Key8274407
Report Number3008114965-2019-00879
Device Sequence Number2081350
Product Code KRD
UDI-Device Identifier10886704077534
UDI-Public10886704077534
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberGLY120615
Device Catalogue NumberGLY120615
Device Lot NumberL12715
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer02/10/2020
06/09/2021
06/16/2021
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date02/10/2020
06/10/2021
06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age75 YR
Patient Weight54